The first report of cabergoline-induced immune hemolytic anemia in an adolescent with prolactinoma


Gurbuz F., Yagci-Kupeli B., Kor Y., YÜKSEL B. , ZORLUDEMİR S. , Gurbuz B. B. , ...Daha Fazla

JOURNAL OF PEDIATRIC ENDOCRINOLOGY & METABOLISM, cilt.27, ss.159-163, 2014 (SCI İndekslerine Giren Dergi) identifier identifier identifier

  • Cilt numarası: 27
  • Basım Tarihi: 2014
  • Doi Numarası: 10.1515/jpem-2013-0151
  • Dergi Adı: JOURNAL OF PEDIATRIC ENDOCRINOLOGY & METABOLISM
  • Sayfa Sayıları: ss.159-163

Özet

Prolactinomas are common pituitary tumors that can cause gonadal dysfunction and infertility related to hyperprolactinemia. Dopamine agonists are the first-line treatment in these patients. Cabergoline leads to significant reduction in serum prolactin levels and tumor size in patients with prolactinoma. Dopamine agonists have been associated with adverse effects such as nausea, vomiting and psychosis. We report here a case with cabergoline-induced immune hemolytic anemia. The patient had cabergoline treatment history for prolactinoma and presented with weakness, fatigue, nausea, and paleness. Laboratory findings revealed severe anemia-related immune hemolysis. There were no causes identified to explain hemolytic anemia except cabergoline. Therefore, cabergoline therapy was stopped and subsequently hemolytic anemia resolved and did not occur again. This is the first reported pediatric case with prolactinoma and cabergoline-induced hemolytic anemia. Clinicians should be watchful for this rare side effect induced by cabergoline.